MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 14MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. CPS SHORT ANCHOR PLUG 14MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Pain (1994)
Date of Event 07/06/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a surgery was performed for a proximal tibia tumor with orthopedic salvage system implants.Postoperatively, the surgeon found that the anchor plug broke.There was bone formation seen on the side view and partially seen on the front view of x-rays.The patient was revised.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Report source: foreign - japan.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No devices or photographs were received; therefore, the condition of the components is unknown.The device history record was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6; h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Journal article provided confirms that the anchor plug is fractured at the base of the anchor plug and during the revision they found out that tibia was fractured.It was reported that fell however the reason for fall is unknown.A definitive root cause cannot be determined.This complaint is confirmed via journal article notes provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated:.An investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that surgery was performed for proximal tibia tumor with oss.Approximately 9 months post operatively, the patient experienced discomfort and fell.The surgeon found that the anchor plug broke.Bone formation was seen on side view, but the bone formation was partially seen on front view from x-rays.Subsequently, a revision was performed on (b)(6) 2022.Tibial fracture was noted as well.

Brand Name
CPS SHORT ANCHOR PLUG 14MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15105781
Report Number0001825034-2022-01714
Device Sequence Number17172891
Product Code KWA
UDI-Device Identifier00880304461635
UDI-Public(01)00880304461635(17)291227(10)317570
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062998
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number178556
Device Lot Number317570
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2022
Supplement Date Received by Manufacturer07/27/2022
07/30/2025
08/29/2025
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date07/29/2022
08/21/2025
09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age14 YR
Patient SexMale